Alert archive / California / High Wind Warnings in 2019

High Wind Warning 4, NWS San Diego, CA

April 8, 2019Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind warning at Apr 8, 2019, 1:55 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 9, 2019, 11:00 AM PDT. It was in force for 22 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 8, 2019, 1:55 PM PDT (20:55 UTC)
In effect from
Apr 9, 2019, 11:00 AM PDT
Expired
Apr 10, 2019, 8:41 AM PDT
In force
22 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 1:51 PM PDTNON-TSTM WND GST 6630 Ssw Trona, CASQUAW SPRINGS RAWS. ELEVATION 3661 FEET.
Apr 9, 3:08 PM PDTNON-TSTM WND GST 564 Sse Yermo, CABARSTOW-DAGGETT AIRPORT. ELEVATION 1926 FEET.
Apr 9, 5:55 PM PDTDUST STORM10 E Newberry Springs, CAVISIBILITY LESS THAN 1/4 MILE BETWEEN MILE POSTS 28 AND 29 ON I-40 EAST OF NEWBERRY SPRINGS.
Apr 9, 7:40 PM PDTNON-TSTM WND GST 697 E Landers, CAJOSHUA TREE. ELEVATION 2767 FEET.
Apr 9, 10:44 PM PDTNON-TSTM WND GST 5812 Nnw Twentynine Palms, CATWENTYNINE PALMS MARINE CORP BASE. ELEVATION 2001 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2019-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2019-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2628 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

881 
WWUS76 KSGX 082055
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
155 PM PDT Mon Apr 8 2019

CAZ056-058-090500-
/O.NEW.KSGX.HW.W.0004.190409T1800Z-190410T0900Z/
Riverside County Mountains-San Diego County Mountains-
Including the cities of Idyllwild-Pine Cove, Julian, 
and Pine Valley
155 PM PDT Mon Apr 8 2019

...HIGH WIND WARNING IN EFFECT FROM 11 AM TUESDAY TO 2 AM PDT
WEDNESDAY...

The National Weather Service in San Diego has issued a High Wind
Warning...which is in effect from 11 AM Tuesday to 2 AM PDT
Wednesday. 

* Winds...West 25 to 35 mph with gusts to 60 mph. Isolated gusts 
  to 70 mph.

* Timing...Late Tuesday morning through Tuesday night.

* Location...Mountain ridges and desert mountain slopes.

* Impacts...Driving will become difficult due to strong winds.
  Trees and power lines could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ055-090500-
/O.NEW.KSGX.HW.W.0004.190409T1800Z-190410T1800Z/
San Bernardino County Mountains-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, and Wrightwood
155 PM PDT Mon Apr 8 2019

...HIGH WIND WARNING IN EFFECT FROM 11 AM TUESDAY TO 11 AM PDT
WEDNESDAY...

The National Weather Service in San Diego has issued a High Wind
Warning...which is in effect from 11 AM Tuesday to 11 AM PDT
Wednesday. 

* Winds...Westerly 25 to 35 mph with gusts to 60 mph and isolated
  gusts to 65 mph Tuesday morning through Tuesday evening, 
  becoming north 20 to 30 mph with gusts to 60 mph Tuesday evening
  through Wednesday morning.

* Timing...Late Tuesday morning through Wednesday morning, with a
  change in wind direction Tuesday evening.

* Location...Mountain ridges and desert mountain slopes late
  Tuesday morning through Tuesday evening, then coastal mountain
  slopes late Tuesday evening through Wednesday morning.

* Impacts...Driving will become difficult due to strong winds. 
  Trees and power lines could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ043-060>062-065-552-090500-
/O.NEW.KSGX.WI.Y.0020.190409T1800Z-190410T0900Z/
San Diego County Coastal Areas-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-Orange County Coastal Areas-
Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, 
National City, San Diego, Victorville, Hesperia, Apple Valley, 
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, Desert Hot Springs, Huntington Beach, and Costa Mesa
155 PM PDT Mon Apr 8 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 2 AM PDT
WEDNESDAY...

The National Weather Service in San Diego has issued a Wind
Advisory...which is in effect from 11 AM Tuesday to 2 AM PDT
Wednesday. 

* Winds...Westerly 15 to 25 mph with gusts to 35 mph along the
  coast, and westerly 20 to 30 mph with gusts to 50 mph in the
  deserts.

* Timing...Late Tuesday morning through Tuesday night.

* Location...Coasts and Deserts.

* Visibility...1 mile or less at times due to blowing sand and
  dust in the deserts.

* Impacts...Strong wind gusts will cause driving difficulty for
  high-profile vehicles. Broken tree limbs are possible along the
  coast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

JJT
6 follow-up statements
802 
WWUS76 KSGX 090402
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
902 PM PDT Mon Apr 8 2019

CAZ056-058-091300-
/O.CON.KSGX.HW.W.0004.190409T1800Z-190410T0900Z/
Riverside County Mountains-San Diego County Mountains-
Including the cities of Idyllwild-Pine Cove, Julian, 
and Pine Valley
902 PM PDT Mon Apr 8 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 2 AM
PDT WEDNESDAY...

* Winds...West 25 to 35 mph with gusts to 60 mph. Isolated gusts 
  to 70 mph. 

* Timing...Late Tuesday morning through Tuesday night.

* Location...Mountain ridges and desert mountain slopes.

* Impacts...Driving will become difficult due to strong winds. 
  Trees and power lines could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ055-091300-
/O.CON.KSGX.HW.W.0004.190409T1800Z-190410T1800Z/
San Bernardino County Mountains-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, and Wrightwood
902 PM PDT Mon Apr 8 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO
11 AM PDT WEDNESDAY...

* Winds...Westerly 25 to 35 mph with gusts to 60 mph and 
  isolated gusts to 65 mph Tuesday morning through Tuesday 
  evening, becoming north 20 to 30 mph with gusts to 60 mph 
  Tuesday evening through Wednesday morning. 

* Timing...Late Tuesday morning through Wednesday morning, with 
  a change in wind direction Tuesday evening. 

* Location...Mountain ridges and desert mountain slopes late 
  Tuesday morning through Tuesday evening, then coastal mountain 
  slopes late Tuesday evening through Wednesday morning. 

* Impacts...Driving will become difficult due to strong winds. 
  Trees and power lines could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ043-060>062-065-552-091300-
/O.CON.KSGX.WI.Y.0020.190409T1800Z-190410T0900Z/
San Diego County Coastal Areas-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-Orange County Coastal Areas-
Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, 
National City, San Diego, Victorville, Hesperia, Apple Valley, 
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, Desert Hot Springs, Huntington Beach, and Costa Mesa
902 PM PDT Mon Apr 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 2 AM PDT
WEDNESDAY...

* Winds...Westerly 15 to 25 mph with gusts to 35 mph along the 
  coast, and westerly 20 to 30 mph with gusts to 50 mph in the 
  deserts. 

* Timing...Late Tuesday morning through Tuesday night.

* Location...Coasts and Deserts.

* Visibility...1 mile or less at times due to blowing sand and 
  dust in the deserts. 

* Impacts...Strong wind gusts will cause driving difficulty for 
  high-profile vehicles. Broken tree limbs are possible along 
  the coast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
Gregoria
430 
WWUS76 KSGX 090909
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
209 AM PDT Tue Apr 9 2019

CAZ056-058-092230-
/O.CON.KSGX.HW.W.0004.190409T1800Z-190410T0900Z/
Riverside County Mountains-San Diego County Mountains-
Including the city of Julian
209 AM PDT Tue Apr 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
2 AM PDT WEDNESDAY...

* Winds...Areas of west winds 25 to 35 mph with gusts to 60 mph. 
  Isolated gusts to 70 mph. 

* Timing...The strongest winds during the afternoon and evening.

* Location...Mountain ridges and desert mountain slopes.

* Impacts...Driving will become difficult due to strong winds. 
  Trees and power lines could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ055-092230-
/O.CON.KSGX.HW.W.0004.190409T1800Z-190410T1800Z/
San Bernardino County Mountains-
Including the cities of Crestline and Running Springs
209 AM PDT Tue Apr 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 AM PDT WEDNESDAY...

* Winds...Areas of west winds 25 to 35 mph with gusts to 60 mph
  into this evening, becoming north 25 to 35 mph with gusts to 60
  mph late tonight into Wednesday morning. 

* Location...Through this evening, near mountain ridges and 
  desert mountain slopes, For late tonight into Wednesday morning,
  along and near coastal slopes of the mountains. 

* Impacts...Driving will become difficult due to strong winds. 
  Trees and power lines could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ043-552-092230-
/O.CON.KSGX.WI.Y.0020.190409T1800Z-190410T0900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, 
National City, San Diego, Huntington Beach, and Costa Mesa
209 AM PDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
2 AM PDT WEDNESDAY...

* Winds...Areas of west wo northwest winds 15 to 25 mph with gusts
  to 35 mph.

* Location...The strongest winds will be near the coast.

* Impacts...Strong wind gusts will cause driving difficulty for 
  high-profile vehicles. Broken tree limbs are possible along 
  the coast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ060>062-065-092230-
/O.CON.KSGX.WI.Y.0020.190409T1800Z-190410T0900Z/
Apple and Lucerne Valleys-Coachella Valley-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Desert Hot Springs
209 AM PDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
2 AM PDT WEDNESDAY...

* Winds...Areas of west winds 20 to 30 mph with gusts to 50 mph. 

* Timing...The strongest winds are expected during the afternoon
  and early evening.

* Visibility...Reduced at times in blowing sand and blowing dust.
 
* Impacts...Strong wind gusts will cause driving difficulty for
  high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

17
291 
WWUS76 KSGX 091758
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1058 AM PDT Tue Apr 9 2019

CAZ056-058-100500-
/O.CON.KSGX.HW.W.0004.190409T1800Z-190410T0900Z/
Riverside County Mountains-San Diego County Mountains-
Including the city of Julian
1058 AM PDT Tue Apr 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* Winds...Areas of west winds 25 to 35 mph with gusts to 60 mph. 
  Isolated gusts to 70 mph. 

* Timing...Through 2 AM Wednesday, with the strongest winds
  Tuesday afternoon and evening.

* Location...Mountain ridges and desert mountain slopes.

* Impacts...Driving will become difficult due to strong winds. 
  Trees and power lines could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ055-100500-
/O.CON.KSGX.HW.W.0004.190409T1800Z-190410T1800Z/
San Bernardino County Mountains-
Including the cities of Crestline and Running Springs
1058 AM PDT Tue Apr 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY...

* Winds...Areas of west winds 25 to 35 mph with gusts to 60 mph 
  into this evening, becoming north 25 to 35 mph with gusts to 
  60 mph late tonight into Wednesday morning. 

* Location...Through this evening, near mountain ridges and desert
  mountain slopes. For late tonight into Wednesday morning, along
  and near coastal slopes of the mountains. 

* Impacts...Driving will become difficult due to strong winds. 
  Trees and power lines could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ043-552-100500-
/O.CON.KSGX.WI.Y.0020.190409T1800Z-190410T0900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, 
National City, San Diego, Huntington Beach, and Costa Mesa
1058 AM PDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* Winds...Areas of west to northwest winds 15 to 25 mph with 
  gusts to 35 mph. 

* Timing...Through 2 AM Wednesday, with the strongest winds
  Tuesday afternoon and evening.

* Location...The strongest winds will be near the coast.

* Impacts...Strong wind gusts will cause driving difficulty for 
  high-profile vehicles. Broken tree limbs are possible along 
  the coast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ060>062-065-100500-
/O.CON.KSGX.WI.Y.0020.190409T1800Z-190410T0900Z/
Apple and Lucerne Valleys-Coachella Valley-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Desert Hot Springs
1058 AM PDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* Winds...Areas of west winds 20 to 30 mph with gusts to 50 mph.

* Timing...Through 2 AM Wednesday, with the strongest winds
  Tuesday afternoon and evening. 

* Visibility...Reduced at times in blowing sand and blowing dust.

* Impacts...Strong wind gusts will cause driving difficulty for 
  high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

JJT
716 
WWUS76 KSGX 100451
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
951 PM PDT Tue Apr 9 2019

CAZ056-058-100900-
/O.CON.KSGX.HW.W.0004.000000T0000Z-190410T0900Z/
Riverside County Mountains-San Diego County Mountains-
Including the city of Julian
951 PM PDT Tue Apr 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* Winds...Areas of west winds 25 to 35 mph with gusts to 60 mph. 

* Timing...Through 2 AM Wednesday. 

* Location...Mountain ridges and desert mountain slopes.

* Impacts...Driving will become difficult due to strong winds. 
  Trees and power lines could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ055-101400-
/O.CON.KSGX.HW.W.0004.000000T0000Z-190410T1800Z/
San Bernardino County Mountains-
Including the cities of Crestline and Running Springs
951 PM PDT Tue Apr 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY...

* Winds...Areas of northwest winds 25 to 35 mph with gusts to 60
  mph, becoming north 25 to 35 mph with gusts to 60 mph after
  midnight through Wednesday morning. 

* Location...Through this evening, near mountain ridges and 
  desert mountain slopes. For late tonight into Wednesday 
  morning, along and near coastal slopes of the mountains. 

* Impacts...Driving will become difficult due to strong winds. 
  Trees and power lines could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ043-552-100900-
/O.CON.KSGX.WI.Y.0020.000000T0000Z-190410T0900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, 
National City, San Diego, Huntington Beach, and Costa Mesa
951 PM PDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* Winds...Areas of west to northwest winds 15 to 25 mph with 
  gusts to 35 mph. 

* Timing...Through 2 AM Wednesday. 

* Location...The strongest winds will be near the coast.

* Impacts...Strong wind gusts will cause driving difficulty for 
  high-profile vehicles. Broken tree limbs are possible along 
  the coast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ060>062-065-100900-
/O.CON.KSGX.WI.Y.0020.000000T0000Z-190410T0900Z/
Apple and Lucerne Valleys-Coachella Valley-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Desert Hot Springs
951 PM PDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* Winds...Areas of west winds 20 to 30 mph with gusts to 50 mph.

* Timing...Through 2 AM Wednesday. 

* Visibility...Reduced at times in blowing sand and blowing dust.

* Impacts...Strong wind gusts will cause driving difficulty for 
  high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Gregoria
907 
WWUS76 KSGX 101055
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
355 AM PDT Wed Apr 10 2019

CAZ055-101800-
/O.CON.KSGX.HW.W.0004.000000T0000Z-190410T1800Z/
San Bernardino County Mountains-
Including the cities of Crestline and Running Springs
355 AM PDT Wed Apr 10 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* Winds...Areas of northwest to north winds 25 to 35 mph with
  gusts to 60 mph, diminishing during the late morning and
  afternoon. 

* Location...Along and near the coastal slopes of the mountains.

* Impacts...Driving will become difficult due to strong winds. 
  Trees and power lines could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

17
489 
WWUS76 KSGX 101541
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
841 AM PDT Wed Apr 10 2019


CAZ055-101645-
/O.CAN.KSGX.HW.W.0004.000000T0000Z-190410T1800Z/
San Bernardino County Mountains-
841 AM PDT Wed Apr 10 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in San Diego has cancelled the High
Wind Warning. 

Winds are no longer expected to reach Warning criteria this
morning. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Apr 8, 9:45 AM PDT, 4 hours 10 minutes earlier.

Area forecast discussion, Apr 8, 9:45 AM PDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
945 AM PDT Mon Apr 8 2019

.SYNOPSIS...
High pressure aloft over the southwest states will bring more
warming today with high temperatures in the lower deserts of
around 100. A trough of low pressure will move inland through
California Tuesday will bring significant cooling along with
stronger and gusty west winds for the mountains and deserts. A low
pressure system from the north on Thursday night and Friday will
bring more cooling for Friday with gusty west to northwest winds
in the mountains and deserts and small chances for precipitation.
Saturday will be dry and a little warmer with another low pressure
system from the north bringing more cooling.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

At 9 AM, water vapor satellite displayed an upper-level ridge
around 500 miles SW of San Diego and an upper-level trough off the
Pacific Northwest Coast. Upper-level heights will peak today over
the region, creating a warm to hot day for inland areas. High
temperatures will vary from 10-20 degrees above seasonal normals.

The trough to our northwest will move inland over the next few
days, which will create cooler and breezy weather across our
region Tuesday. The marine layer will redevelop tonight, creating
areas of low clouds and fog along the coast and coastal valleys by
early Tuesday morning. Tightening pressure gradients from the
trough will generate westerly wind gusts of 55-65 mph across
portions of the mountains and deserts. Areas of the valleys may
also see gusts to 25 mph. A Wind Advisory will likely be needed
for the higher wind gusts for Tuesday and Tuesday night. The winds
will also create the possibility of reduced visibility from
blowing dust and sand in the deserts. The trough will help highs
return to normal by Tuesday.

Wednesday will remain cool, however offshore pressure gradients
from the trough passage will create northerly wind gusts of 45-55
mph along south to southwest-facing slopes of the mountains.

A low pressure system could impact southern CA Friday, however
there remain some differences with the details. The ECMWF takes a
low directly over our area with widespread precipitation, while
the GFS keeps the low inland with dry weather for southern CA.
For now, we'll go with a slight chance to chance POPS for late
Thursday through early Saturday. Saturday will be a little warmer
with weak high pressure aloft, then another low pressure system
moving southward through the western states on Sunday and Monday
could bring cooling with stronger and gusty west to northwest
winds in the mountains and deserts.

&&

.AVIATION...
081600Z...High clouds AOA 20000 ft through the period. Patchy low
clouds with bases 800-1000 ft MSL along the coast are possible after
06Z tonight, but low confidence in cigs impacting coastal TAF sites.
Scatter out expected 16-17Z Tuesday.

&&

.MARINE...
Gusty winds expected Tuesday into early Wednesday along with
hazardous seas. A Gale Watch is in effect Tuesday morning through
Wednesday morning. Winds and seas will decrease Wednesday, but
remain rather brisk and choppy through Friday, with a storm possibly
arriving Friday.

&&

.BEACHES...
Swell and surf will decrease a bit today, but with a high rip
current risk for San Diego County. Surf will continue above average
this week as west-northwest swells continue to arrive.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Gale Watch from Tuesday morning through Wednesday morning for
     Coastal Waters from San Mateo Point to the Mexican Border
     and out to 30 nm-Waters from San Mateo point to the Mexican
     Border Extending 30 to 60 nm out including San Clemente
     Island.

&&

PUBLIC...JJT
AVIATION/MARINE/BEACHES...Connolly

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 12:28 PM PDTGale WarningSGX36 hr
Apr 8, 1:55 PM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego36 hr

Nearby

High Wind Warnings in California, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.